MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER
Model Number BC0411XC-ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208); Vascular Dissection (3160)
Date of Event 06/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned for evaluation; therefore, a product analysis could not be performed.There was no reported device malfunction.The root cause for the event cannot be determined.The instructions for use identifies vessel dissection and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed for an aneurysm with a 3mm neck near the a1-a2 junction.The scepter xc balloon was prepped successfully without issues.After deployment of the first coil, the balloon was positioned on the a1-a2 junction opposite the neck of the aneurysm.During the first inflation, the balloon was not visible, so the balloon was deflated and the syringe was exchanged for the same syringe with a 50% contrast/50% saline mixture used for preparation.The balloon was then re-inflated and was visible.A second coil was deployed and the balloon was deflated under fluoroscopy.A rupture of the artery and dissection in the vessel was then identified at the site of the balloon inflation.The balloon was repositioned downstream of the rupture to prevent bleeding.The patient remained hemodynamically stable for a few minutes before the vitals signs dropped.The patient was closely monitored by the anesthetist team over "several tens of minutes" and the hemorrhage was reported to have stopped.An mri was performed to evaluate the consequences of the incident.The day after the procedure, the patient died.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6903172
Report Number2032493-2017-00239
Device Sequence Number1324212
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)170227(17)200131(10)170227ZC1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Model NumberBC0411XC-ID
Device Lot Number170227ZC1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;